Hi everyone, i’ve been on methotrexate tablets (20mg) since february. I found they made me really sick (taking 8 in one dose and one folic acid the day before) so my consultant decided to split my 8 tablets into 4 so i’d take my methotrexate over two days and then upped my folic acid to everyday apart from MXT days. This was okay for about 2 weeks until last night when i had horrendous sickness and stomach pain.
I usually eat a full meal at tea time and take my methotrexate afterwards so i can sleep through the side effects and tiredness etc however this time i was unable to sleep due to how much pain i was in.
I always feel a little ill after taking MXT but this was something else, it has only ever happened one time before but this was unbearable and I was considering calling 111. I was wondering if anyone had tried the MXT injection rather than taking the tablets orally? I’m not very good with needles but at this point i’m willing to try them as my stomach was terrible and i felt very sick.
Also another question, i’ve been feeling so fatigued and down due to my condition yet my bloods keep coming back fine, not anaemic, no problems within thyroid etc so i was wondering if anyone has any helpful coping mechanisms. The doctors took me off pain relief as it wasn’t working so only taking paracetamol & sometimes it gets abit too much. Thankyou
I had the terrible sickness on mtx tablets . I have now gone on to the injections . I am really really squeamish but the metoject are ok. They don't look like injections really . Its just a matter of taking the top of , putting the tube on your thigh and clicking . Nothing like an inoculation or blood test type jab. The rheumy nurse was great when she showed me how to do it. It also means that you can lower the dose as its direct to your system and so none is lost through digestion.
I still feel a bit travel sick type nausea the day after injecting but not nearly half as bad as the tablets.
My advice is talk to your nurse or rheumatologist asap and give the injections a try.
With the fatigue I think its no good fighting it as its not the usual fatigue that you can work through. I just listen to my body and treat myself well , if I am tired then a book , a cuppa or telly or even a lie down . Its difficult if you have been active, and i felt like i was giving in and guilty at first , but treat yourself kindly. Kind thoughts to you x
thankyou so much i always get nervous when having my bloods taken etc but i’m
willing to try the injections to see if they help ease my stomach pain.
trying to book an appointment so i can hopefully talk to my consultant about them, i think working long hours on my feet doesn’t help but i need money!!
did you have to monitor your bloods as frequent again when switching to the injection? i usually had mine done every few weeks (we were going to switch to every 3 months now that my sickness had gone down (well we thought) but last night it came back)
thankyou again xx
I had blood tests every 2 weeks for a month or so then every month , then every 3 months when moving to injections, as when you first start on mtx. I had to increase my dose of mtx , so I could try to come off steroids, and started the blood test cycle from the beginning again.
All the best x